Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 429, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 17, 2025, 7:30 PM MDT for El Paso County, Fremont County, Pueblo County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2025, 7:30 PM MDT (01:30 UTC)
- Expired
- Sep 17, 2025, 8:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.5 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631
WUUS55 KPUB 180130
SVRPUB
COC041-043-101-180200-
/O.NEW.KPUB.SV.W.0429.250918T0130Z-250918T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
730 PM MDT Wed Sep 17 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Fremont County in central Colorado...
Southern El Paso County in east central Colorado...
Northwestern Pueblo County in southeastern Colorado...
* Until 800 PM MDT.
* At 730 PM MDT, a severe thunderstorm was located near Penrose, or
26 miles northwest of Pueblo, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Florence, Penrose, and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3831 10516 3840 10521 3862 10488 3838 10471
TIME...MOT...LOC 0130Z 240DEG 23KT 3842 10507
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam3 follow-up statements
881
WWUS55 KPUB 180137
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
737 PM MDT Wed Sep 17 2025
COC041-043-101-180200-
/O.CON.KPUB.SV.W.0429.000000T0000Z-250918T0200Z/
Fremont CO-El Paso CO-Pueblo CO-
737 PM MDT Wed Sep 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EAST CENTRAL FREMONT...SOUTHERN EL PASO AND NORTHWESTERN PUEBLO
COUNTIES...
At 737 PM MDT, a severe thunderstorm was located over Penrose, or 25
miles northwest of Pueblo, moving northeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Florence, Penrose, and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3832 10510 3846 10512 3862 10488 3838 10471
TIME...MOT...LOC 0137Z 239DEG 23KT 3844 10503
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam253
WWUS55 KPUB 180144
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
744 PM MDT Wed Sep 17 2025
COC041-043-101-180200-
/O.CON.KPUB.SV.W.0429.000000T0000Z-250918T0200Z/
Fremont CO-El Paso CO-Pueblo CO-
744 PM MDT Wed Sep 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EAST CENTRAL FREMONT...SOUTHERN EL PASO AND NORTHWESTERN PUEBLO
COUNTIES...
At 744 PM MDT, a severe thunderstorm was located over Penrose, or 23
miles northwest of Pueblo, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Penrose and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3833 10508 3850 10506 3862 10488 3838 10471
TIME...MOT...LOC 0144Z 240DEG 23KT 3846 10498
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam746 WWUS55 KPUB 180151 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 751 PM MDT Wed Sep 17 2025 COC041-043-101-180201- /O.EXP.KPUB.SV.W.0429.000000T0000Z-250918T0200Z/ Fremont CO-El Paso CO-Pueblo CO- 751 PM MDT Wed Sep 17 2025 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FREMONT... SOUTHERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES WILL EXPIRE AT 800 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central, southeastern and east central Colorado. && LAT...LON 3833 10508 3850 10506 3862 10488 3838 10471 TIME...MOT...LOC 0151Z 240DEG 23KT 3848 10493 $$ kam
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 5:50 PM MDT, 1 hour 40 minutes earlier. Its key messages:
- Strong to severe thunderstorms are likely across the southeast plains through this evening.
- Moisture begins to dwindle on Thursday with another day of cooler temperatures.
- Warmer and drier from Friday through the weekend into early next week, with just some very isolated afternoon thunderstorms possible over the mountains.
Area forecast discussion, Sep 17, 5:50 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 550 PM MDT Wed Sep 17 2025 .KEY MESSAGES... - Strong to severe thunderstorms are likely across the southeast plains through this evening. - Moisture begins to dwindle on Thursday with another day of cooler temperatures. - Warmer and drier from Friday through the weekend into early next week, with just some very isolated afternoon thunderstorms possible over the mountains. && .SHORT TERM /THROUGH THURSDAY/... Issued at 323 PM MDT Wed Sep 17 2025 Main forecast concerns this period are with thunderstorm development along with the high likelihood for strong to severe storms. Latest radar imagery has shown an uptick in thunderstorm development over the last hour or two. While coverage has remained isolated, intensity has quickly increased over the last 30 minutes. This is in response to lee troughing, ahead of approaching shortwave energy rounding the base of the deep trough in place. Do anticipate coverage to remain somewhat limited over the next 1-2 hours, tied closer to the Pikes peak region and Raton Mesa where backing flow is supporting deep upslope. While some mixing has occurred, sufficient moisture remains in place and is supporting CAPE values around 1000 j/kg, with even some pockets of values in the 1000 to 1500 j/kg range. This instability along with strengthening mid flow and increasing shear values around 35 to 45 kt will support the development of strong to severe storms. Still anticipate the strongest storms in these locations will be capable of producing wind gusts to 60 mph, hail to 1.5 inches in diameter, and locally heavy rainfall. By early this evening, development across the Pikes Peak region and Raton Mesa will continue but also expand in coverage over much of the southeast plains. This will be in response to additional energy pushing through and continued strengthening of the low/mid level trough in place. This will support a quick increase in ascent across the plains, with forecast soundings really showing this rapid increase in omega this evening. Additionally, increasing mid level flow with increasing/backing surface flow will support additional increases in bulk shear. Again, with this shear, instability, and now increased ascent, expect the severe threat to continue well into the evening over the plains. Instability and moisture are higher further to the east and with bulk shear anticipated to increase, think locations closer to the Colorado and Kansas border will have the higher chances for wind gusts in the 60 to 70 mph range and hail up to around 2 inches. Additionally, the above mentioned strengthening flow will support a slight increase for a tornado or two across the southeast plains. The severe threat will lower by late this evening, though cyclonic flow in place will likely support continued scattered shower and thunderstorm development well into the overnight hours. Upper long wave trough will continue east on Thursday, with drying the trend. This will support little to no precip development for most of the area, with the exception of some isolated development over the higher terrain. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Issued at 316 AM MDT Wed Sep 17 2025 Upper low departs and ridge builds on Friday, with warmer temperatures and only some isolated/weak convection over the higher terrain along the NM border. Main change to Friday's forecast was to nudge max temps upward a few degf at many locations, as NBM looked too cool given warmer more recent 00z statistical guidance. Upper ridge flattens a bit over the weekend, allowing leftover mid-level sub-tropical moisture to drift into the state, which will in turn drive an increase in mountain convection both Sat/Sun. Storm intensity/coverage look weak/isolated through the period, with mainly lighting, wind and light rain/sprinkles with most activity. Ridge rebuilds over Rockies early next week, keeping warm weather in place while moisture and thunderstorm chances decrease. Some potential for a cold front by mid-week as short wave energy crests the ridge and dives into the central U.S., though model spread on details/timing are rather large at this point. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 541 PM MDT Wed Sep 17 2025 Shower and thunderstorm activity continues at COS and PUB through 02Z, with potential for brief MVFR conditions at the terminals in heavy rain, as well as strong outflow winds and possible small hail. Convective activity looks to move east of the terminals after 02Z, with VFR conditions prevailing through the rest of the taf period. Skies slowly clear overnight with clear skies through the morning before some clouds build over the mountains through the afternoon. There is a low chance of showers in the vcnty of COS Thursday afternoon, but too low to include in the taf attm. VFR condtions to prevail at ALS over the next 24 hours. Convective activity north of the terminal will wind down by 02Z, but included a prob30 -tsra for mainly gusty winds at the terminal. Skies clear overnight, with VFR conditions and generally light winds expected at ALS through the day Thursday. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GARBEROGLIO LONG TERM...PETERSEN AVIATION...MW
Hazardous weather outlook, Sep 17, 11:20 AM MDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1120 AM MDT Wed Sep 17 2025 COZ058>089-093>099-181300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1120 AM MDT Wed Sep 17 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Another round of showers and thunderstorms is expected this afternoon into evening. Storms will form around mid-afternoon, largely over the mountains/plains interface, Pikes Peak Region, and Raton Mesa, pushing east-southeast through the remainder of the day. Some storms are expected to become strong to severe. Over most of the eastern plains, most common severe hazards will be outflow to 60 mph, hail to 1.5 inches in diameter, and locally heavy rainfall. The highest chance for severe storms will be along and east of a Eads to Kim line, and storms within this area will be capable of producing hail up to 2 inches, outflow to 65 mph, heavy rain, and possibly an isolated tornado or two. Precipitation will weaken overnight, though some is expected to linger into early Thursday morning, mainly across the southeast plains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm activity will become more isolated and weaker on Thursday, with storms mainly across the plains during the day. Gusty winds and lightning will be the main storm hazards. Isolated thunderstorms will then be limited to mainly the mountains Friday through Sunday, with the main storm threats being lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. GARBEROGLIO/10
In the hours before
Special weather statement, Sep 17, 6:44 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
644 PM MDT Wed Sep 17 2025
COZ089-093-180115-
Crowley County CO-La Junta Vicinity/Otero County CO-
644 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO AND
SOUTHEASTERN CROWLEY COUNTIES THROUGH 715 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ordway, or 19 miles northwest of La Junta, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Ordway, Swink, Sugar City,
Cheraw, and Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3815 10391 3827 10383 3821 10341 3804 10341
3796 10354
TIME...MOT...LOC 0044Z 291DEG 19KT 3819 10378
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 17, 6:54 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
654 PM MDT Wed Sep 17 2025
COZ077>080-083-180130-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Wet Mountains above 10000 Ft CO-
654 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FREMONT AND
NORTHEASTERN CUSTER COUNTIES THROUGH 730 PM MDT...
At 654 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Texas Creek, or 41 miles west of Pueblo, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Silver Cliff, Westcliffe, Wetmore, and Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central and southeastern Colorado.
&&
LAT...LON 3814 10551 3838 10535 3823 10507 3807 10508
3801 10521
TIME...MOT...LOC 0054Z 293DEG 18KT 3820 10538
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
kamSpecial weather statement, Sep 17, 7:01 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
701 PM MDT Wed Sep 17 2025
COZ074-075-087-088-180130-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
701 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES THROUGH 730 PM MDT...
At 701 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Gulnare, or 25 miles northwest of Trinidad, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Aguilar and Gulnare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3743 10505 3762 10491 3745 10444 3721 10459
TIME...MOT...LOC 0101Z 295DEG 18KT 3745 10480
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 17, 7:14 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
714 PM MDT Wed Sep 17 2025
COZ089-093-097-180145-
Las Animas Vicinity/Bent County CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
714 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO...
SOUTHEASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES THROUGH 745 PM
MDT...
At 714 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sugar City, or 12 miles northwest of La Junta, moving southeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Swink, Sugar City, and Cheraw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3809 10377 3825 10367 3816 10330 3791 10345
TIME...MOT...LOC 0114Z 295DEG 16KT 3814 10364
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 17, 7:23 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
723 PM MDT Wed Sep 17 2025
COZ083-085-086-180200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
723 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT...SOUTHERN
EL PASO AND NORTHWESTERN PUEBLO COUNTIES THROUGH 800 PM MDT...
At 723 PM MDT, Doppler radar was tracking a strong thunderstorm over
Florence, or 28 miles west of Pueblo, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florence, Penrose, Canon City, and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central, southeastern and east central Colorado.
&&
LAT...LON 3829 10517 3841 10525 3862 10489 3837 10475
TIME...MOT...LOC 0123Z 241DEG 23KT 3839 10511
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 17, 7:28 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
728 PM MDT Wed Sep 17 2025
COZ088-093-094-180200-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
728 PM MDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 800 PM MDT...
At 728 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Delhi, or 35 miles north of Trinidad, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tyrone, Delhi, and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3775 10445 3777 10421 3767 10395 3747 10386
3737 10404 3742 10430
TIME...MOT...LOC 0128Z 315DEG 16KT 3765 10428
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 6:19 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Sep 17, 6:25 PM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| Sep 17, 6:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 34 min |
| Sep 17, 6:42 PM MDT | Special Weather Statement | PUB | Teller | 48 min |
| Sep 17, 6:42 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 15 min |
| Sep 17, 6:43 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Sep 17, 6:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Sep 17, 6:44 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Sep 17, 6:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 42 min |
| Sep 17, 6:51 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 11 min |
| Sep 17, 6:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 23 min |
| Sep 17, 6:54 PM MDT | Special Weather Statement | PUB | Custer | 36 min |
| Sep 17, 6:59 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 31 min |
| Sep 17, 7:01 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Sep 17, 7:11 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 34 min |
| Sep 17, 7:14 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
| Sep 17, 7:23 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Sep 17, 7:28 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Sep 17, 7:31 PM MDT | Special Weather Statement | PUB | Teller | 44 min |
| Sep 17, 7:36 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 24 min |
| Sep 17, 7:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 37 min |
| Sep 17, 7:40 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Sep 17, 7:43 PM MDT | Special Weather Statement | PUB | Otero | 32 min |
| Sep 17, 7:56 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 49 min |
| Sep 17, 8:07 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Sep 17, 8:08 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Sep 17, 8:13 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Sep 17, 8:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Sep 17, 8:36 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 24 min |
| Sep 17, 8:42 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 48 min |
| Sep 17, 8:49 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 26 min |
| Sep 17, 9:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 29 min |
| Sep 17, 9:14 PM MDT | Special Weather Statement | PUB | Prowers | 46 min |
| Sep 17, 10:18 PM MDT | Special Weather Statement | PUB | Fremont | 42 min |
| Sep 17, 10:53 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 37 min |
| Sep 17, 11:20 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 25 min |
| Sep 17, 11:27 PM MDT | Flash Flood Warning | PUB | Prowers | 2 hr |
| Sep 17, 11:42 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 33 min |
| Sep 18, 12:13 AM MDT | Special Weather Statement | PUB | Custer | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.